Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 72, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 8, 2003, 6:09 PM EDT for Campbell County, Kentucky. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2003, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 8, 2003, 8:00 PM EDT
- In force
- 111 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Campbell County, KY
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 082209 FFWILN KYC037-090000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 609 PM EDT FRI AUG 8 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMPBELL COUNTY IN KENTUCKY... * UNTIL 800 PM EDT... * WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN CAMPBELL COUNTY. TWO TO THREE INCHES OF RAIN HAVE FALLEN SINCE 445 PM EDT. AN ADDITIONAL 1 TO 2 INCHES ARE EXPECTED THROUGH 730 PM EDT. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... DAYTON FORT THOMAS... NEWPORT... SILVER GROVE... WILDER... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. PEOPLE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT MOVING WATER OR WATER OF UNKNOWN DEPTH BY FOOT OR IN A VEHICLE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. NEVER ALLOW CHILDREN TO PLAY NEAR FLOOD WATERS...STREAMS OR DRAINAGE DITCHES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:04 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 8, 3:04 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 304 PM EDT FRI AUG 8 2003 UPPER TROF PERSISTS ACROSS ILN CWA...HELD IN PLACE BY RIDGES OVER WESTERN CONUS AND BERMUDA. TROF WILL REMAIN HERE OVER THE NEXT FEW DAYS...THOUGH THERE ARE SIGNS THAT SOME WEAKENING WILL OCCUR BY TUESDAY. DIFFUSE SURFACE PATTERN HAS WEAK LOW OVER SOUTHEASTERN CONUS WITH A HIGH OVER THE UPPER GREAT LAKES. BOTH ETA AND GFS BRING THE LOW THROUGH PENNSYLVANIA LATE SATURDAY...WITH ETA BEING SLOWER AND FARTHER EAST. THE LOW IS THEN PROGGED TO MOVE TO NEW ENGLAND...LEAVING A TROF IN ITS WAKE. WITH RELATIVELY MOIST UNSTABLE AIRMASS UNDERNEATH COOL UPPER TROF...SCATTERED TSRA HAVE DEVELOPED AGAIN TODAY. AS IN PREVIOUS DAYS...THESE TSRA WILL DIE OUT AFTER DARK. WITH LITTLE CHANGE IN AIRMASS...I EXPECT THE SAME SITUATION ON SATURDAY AND SUNDAY. ON SATURDAY...SURFACE LOW MOVING THROUGH PENNSYLVANIA WILL ENHANCE THE CHANCE FOR TSRA OVER OUR EASTERN COUNTIES...SO POPS IN THE 30 TO 40 RANGE WILL WORK THERE. 20 POPS WILL BE APPROPRIATE IN OUR WESTERN ZONES FARTHER FROM THE SURFACE FORCING. VORT MAX IS FORECAST TO DROP INTO OHIO ON SUNDAY. HOWEVER...DUE TO THE LACK OF SURFACE FORCING...20 POPS WILL WORK ACROSS OUR ENTIRE AREA ON SUNDAY. TEMPS: HIGHS AROUND 80 AND LOWS IN LOW TO MID 60S WILL PERSIST IN STAGNANT PATTERN. EXTENDED: UPPER TROF IS LIKELY TO PERSIST AT LEAST THROUGH TUESDAY. MODELS HAVE BACKED OFF A BIT ON RIDGE BUILDING IN ON WEDNESDAY...BUT IVE DECIDED TO KEEP DRY FORECAST FOR WEDNESDAY THROUGH FRIDAY. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 8, 5:09 AM EDT, 13 hours before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 509 AM EDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY. ANY OF THESE STORMS MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.